Ibuprofen is a commonly used NSAID (Non-Steroidal Anti-Inflammatory Drug), readily available as an over-the-counter medication. It is a popular drug because of the range of pains and aches that it helps relieve in less than an hour. It is also available in different forms – tablets, capsules, gel, and syrup, making it a good pain-relieving medication for people of all age groups. Many analgesic medications contain Ibuprofen with other similar pain-relieving constituents to increase the effect of the product.
Ibuprofen is a common painkiller used to relieve pain, swelling, inflammation, fever, and tenderness associated with a range of conditions – from a common headache to period pain, toothache, migraines, osteoarthritis, and rheumatoid arthritis, among others. It is particularly effective in reducing mild to moderate pain. Though the exact mechanism of action of Ibuprofen is unknown, it is known to inhibit an enzyme required to produce prostaglandins (the chemical substances that cause pain and inflammation) in the body.
Ibuprofen is available as an OTC or over-the-counter drug. It is mainly safe and can be taken by an individual without a doctor’s prescription or monitoring. However, like with any medicine, Ibuprofen can have side effects. Around 1 in every 100 people develop side effects from taking Ibuprofen. Some common side effects of this drug include:
Though very rare, Ibuprofen can cause serious side effects in some people. These include:
In extremely rare cases, you can develop a severe allergic reaction to Ibuprofen.
If you experience any of those mentioned above or more side effects, you must consult your doctor immediately.
|1.||Combiflam||Ibuprofen (400mg) + Paracetamol (325mg)||Tablet|
|2.||Flexon||Ibuprofen (400mg) + Paracetamol (325mg)||Tablet|
|3.||Flexon MR||Ibuprofen (400mg) + Paracetamol (325mg) + Chlorzoxazone (250mg)||Tablet|
1. Is Ibuprofen an analgesic?
Ibuprofen is an NSAID group analgesic (or pain-relieving medication) prescribed in mild to moderate pain. It is also prescribed in case of inflammation and fever. It is prescribed for these conditions because it interrupts hormones that increase body temperature, give rise to pain, and cause inflammation.
2. Is Ibuprofen a painkiller?
Ibuprofen is a painkiller that is readily available over-the-counter at pharmacies and supermarkets. It treats different pains and aches like headaches, migraines, toothache, joint, muscle, and bone pains. It also helps relieve any swelling or inflammation associated with pain, like those seen in sports injuries.
3. Is it safe to take Ibuprofen after the covid-19 vaccine?
After taking the covid-19 vaccine, most people experience some form of discomfort in their arm, pain, and flu-like symptoms. It is safe to take an Ibuprofen tablet after your covid-19 vaccine to ease the symptoms. Doing so does not reduce the effect of the vaccine or your body's immune response. You can take one tablet or capsule and follow it up with a second one (if required) after 6-8 hours of the first tablet.
4. Is Ibuprofen a blood thinner?
Most people are unaware that Ibuprofen is considered a blood thinner. It does not reduce the viscosity of the blood but retards the clotting time. As a result, even a tiny cut or prick can result in excessive blood loss in an individual and subsequent complications. Due to this reason, the risk of stomach bleeding, stomach ulcers increases when Ibuprofen is taken with steroid medicines, alcohol, or smoking.
5. Does Ibuprofen affect osteoporosis?
Ibuprofen does not cause osteoporosis, nor does it increase its risk. People with osteoporosis usually experience pains and aches, and pain-relieving medications like Ibuprofen are routinely prescribed to ease their symptoms. So, Ibuprofen does not affect osteoporosis but helps in symptomatic relief.
6. Does Ibuprofen work for period cramps?
NSAID medications like naproxen and Ibuprofen are routinely used to ease period cramps. It is recommended to take one tablet as soon as you feel the pain and cramps before your period starts. Ibuprofen is effective in mild, moderate, and severe period pain. It does so by blocking the chemical messenger substance called prostaglandins, which is the main reason for pain and swelling.
7. Does Ibuprofen help toothache?
Another widespread use of Ibuprofen is for toothache. They can be used before and after a dental procedure. Most people will require 3 tablets of Ibuprofen per day, taken orally in a 6-8 hourly gap. When taken orally, Ibuprofen takes about 20 to 30 minutes to affect. For the best symptomatic relief, it is best to take Ibuprofen as recommended by your dentist.
8. How many days in a row can you take Ibuprofen?
You must not take more than three tablets/capsules of Ibuprofen in a day. The gap between any two Ibuprofen tablets/capsules must be 6 to 8 hours. You must not consume more than 1200 mg of Ibuprofen in a day. Also, you must not take Ibuprofen for longer than 10 days in a row, unless advised by your doctor.
9. Can Ibuprofen cause hypothermia?
Ibuprofen is commonly prescribed to control high fever due to flu or viral cold. However, a few clinical studies have shown that one of the adverse reactions to Ibuprofen in children is hypothermia, i.e., lower than average body temperatures. However, more research is underway to reach a conclusive result.
10. Can Ibuprofen make you dizzy?
Side effects are rare with Ibuprofen. However, about 1 in every 100 people may experience one or more side effects. One such effect is dizziness, usually accompanied by nausea, vomiting, lightheadedness, drowsiness, stomach discomfort, and ringing in the ears.
If you have any queries regarding Ibuprofen or experience untoward symptoms, immediately consult our expert medical advisors at Yashoda Hospital.
Disclaimer: The information provided herein is accurate, updated and complete as per the best practices of the Company. Please note that this information should not be treated as a replacement for physical medical consultation or advice. We do not guarantee the accuracy and the completeness of the information so provided. The absence of any information and/or warning to any drug shall not be considered and assumed as an implied assurance of the Company. We do not take any responsibility for the consequences arising out of the aforementioned information and strongly recommend you for a physical consultation in case of any queries or doubts.